MAUDE Adverse Event Report: STAAR SURGICAL COMPANY EVO/EVO+ VISIAN IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY EVO/EVO+ VISIAN IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICM5 12.6 (-10./3.0)
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/27/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H6 - work order search: no additional similar complaint type events within associated lots were found.Secondary surgical intervention to remove/replace/reposition the lens is identified in the labeling as a known potential adverse event following icl implantation.Claim #: (b)(4).
 
Event or Problem Description
A healthcare professional reported that following an implantable collamer lens (icl) implantation procedure, the patient experienced low vault without rotation.Due to low vault without rotation, the lens was explanted.On the same day in a separate surgery the lens was replaced with a longer length lens.The problem was resolved.The reporter did not provide a cause of the event.
 
Additional Manufacturer Narrative
H3 - device evaluation: the lens was returned in a vial on liquid with residue/debris on the lens.Visual inspection found no visible damage to the lens but foreign materials on the lens surface, specifically debris on the lens.Dimensional inspection found the lens to be within specifications.Claim # (b)(4).
 
Additional Manufacturer Narrative
D9 is this device available for evaluation? (·) yes, [x] returned to manufacturer: 17-jun-2025 corrected to 17-jul-2025.Claim # (b)(4).
 
Additional Manufacturer Narrative
B5 - a healthcare professional reported that following an implantable collamer lens (icl) implantation procedure, the patient experienced low vault without rotation.Due to low vault without rotation, the lens was repositioned.This did not resolve the problem.The lens was explanted.In a separate surgery, the lens was replaced with a longer length lens.The problem was resolved.Cause is unknown.Claim # (b)(4).

Brand Name
EVO/EVO+ VISIAN IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
MDR Report Key22179879
Report Number2023826-2025-00819
Device Sequence Number15759961
Product Code QCB
UDI-Device Identifier00840311308941
UDI-Public(01)00840311308941(11)240929(17)270831
Combination Product (Y/N)Y
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberVTICM5 12.6 (-10./3.0)
Device Catalogue NumberVTICM5 12.6
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2025
Supplement Date Received by Manufacturer07/15/2025
07/15/2025
08/26/2025
Initial Report FDA Received Date06/10/2025
Supplement Report FDA Received Date07/15/2025
07/15/2025
08/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL-UNK, LOT#-UNK,; INJECTOR MODEL-UNK, LOT#-UNK.; UNK-MODEL-UNK, LOT#-UNK,
Outcome Attributed to Adverse Event Required Intervention;
Patient Age37 YR
Patient SexMale